MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON?; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON?; CORONARY DRUG-ELUTING STENT
Model Number H7493942832350
Medical Device Problem Codes Entrapment of Device (1212); Device-Device Incompatibility (2919); Adverse Event Without Identified Device or Use Problem (2993); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon failure to deflate and entrapment of device occurred.The 99% stenosed target lesion was located in the severely tortuous and severely calcified left anterior descending artery.A 3.50mm x 32mm synergy megatron monorail was selected for use.During the procedure, the balloon was inflated for 13 atm for 20 seconds.Upon deflation for a couple minute or less, the megatron balloon would not fully deflate.An attempt to repull negative and the balloon would not retract back into the guidezilla.Then, an empty 20cc syringe was attached after detaching the indeflator and it would still not fully deflate.Furthermore, the physician reattempted to advance the balloon, and it would not separate.The device was removed in one piece with guidezilla and guide around 30 seconds after deflation.No further patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A break was identified in the hypotube shaft at the strain relief.Shaft polymer extrusion profile and tip profile identified no issues.No stent returned as it was deployed without issues at the lesion site.The balloon appeared to have been subjected to positive pressure.The balloon was unfolded however there was no damage identified to the balloon material.A microscopic examination of the proximal and distal markerbands identified no damage.A microscopic examination noted that the shaft polymer extrusion was stretched for 6mm just distal of the port exchange.The device returned with a guidewire (outer diameter-0.014'') and it could not be removed due to the extent of the damage to the shaft polymer extrusion.The device was attached to an inflation aid and the balloon could be inflated to 16 atmospheres.The device deflated in 16 seconds.The device together with the stuck guidewire was back loaded and tracked along a test 6f guide catheter and a test guidezilla guide extension catheter with no issues.
 
Event or Problem Description

Brand Name
SYNERGY MEGATRON?
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21976250
Report Number2124215-2025-28461
Device Sequence Number9197874
Product Code NIQ
UDI-Device Identifier08714729985778
UDI-Public(01)08714729985778(17)261008(10)35143812
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493942832350
Device Catalogue NumberH7493942832350
Device Lot Number0035143812
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown